Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 10, NWS Nashville, TN

March 31, 202338 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 31, 2023, 1:45 AM CDT for 38 counties in Tennessee. It took effect at Mar 31, 2023, 7:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 1:45 AM CDT (06:45 UTC)
In effect from
Mar 31, 2023, 7:00 PM CDT
Expired
Apr 1, 2023, 7:00 PM CDT
In force
24 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3177 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS74 KOHX 310645
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
145 AM CDT Fri Mar 31 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-312100-
/O.NEW.KOHX.WI.Y.0010.230401T0000Z-230401T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
145 AM CDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
SATURDAY...

* WHAT...South to southwest winds 15 to 25 mph with gusts of 35 
  to 45 mph expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 7 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger
3 follow-up statements
086 
WWUS74 KOHX 311919
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
219 PM CDT Fri Mar 31 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-011100-
/O.CON.KOHX.WI.Y.0010.230401T0000Z-230401T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
219 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 7 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

15
288 
WWUS74 KOHX 011013
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
513 AM CDT Sat Apr 1 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-011800-
/O.CON.KOHX.WI.Y.0010.000000T0000Z-230401T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
513 AM CDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until 1PM Today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

11
959 
WWUS74 KOHX 011426
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
926 AM CDT Sat Apr 1 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-020000-
/O.EXT.KOHX.WI.Y.0010.000000T0000Z-230402T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
926 AM CDT Sat Apr 1 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:12 AM CDT, 33 minutes earlier.

Area forecast discussion, Mar 31, 1:12 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
112 AM CDT Fri Mar 31 2023

...New AVIATION...

.UPDATE...
Issued at 848 PM CDT Thu Mar 30 2023

Relatively calm conditions continue with high clouds beginning to
enter western portions of the area. Clouds will spread eastward
overnight along with some showers. Not a whole lot of changes to
the current forecast, with early morning showers still expected
and the main line of potentially severe storms not coming until
tomorrow evening.

&&

.SHORT TERM...
(This afternoon through Friday Night)
Issued at 125 PM CDT Thu Mar 30 2023

High pressure has shifted to our east and this is allowing for the
onset of some return southerly flow. Dew points across Middle
Tennessee remain quite low but moisture advection will really get
going as winds pick up tomorrow. Nothing much has changed
regarding tomorrow night's fropa. We are still focusing on 9 p.m.
to 3 a.m. tomorrow night & early Saturday as the peak time for
severe storms in Middle Tennessee. This is going to be a highly-
sheared environment with low instability. The LLJ is going to
increase considerably ahead of the surface front and this will
contribute to high helicity values. The best instability looks to
be confined to areas along the Tennessee River tomorrow evening,
with decreasing CAPE values farther to the east. This is why the
greatest severe risk remains west of I-65, with a lesser risk for
Nashville Metro, and an even lower risk across the Cumberland
Plateau, which likely won't see any organized convection until
after midnight. Thus, damaging straight-line wind remain the
primary concern, but we will continue mentioning the possibility
of an isolated tornado. In addition, we will likely need a Wind
Advisory from tomorrow afternoon into Saturday as the pressure
gradient ahead of the surface boundary tightens up.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 125 PM CDT Thu Mar 30 2023

Fortunately, all precipitation will be out of the area by 12Z
Saturday, so we should be blessed with picture-perfect weather
this weekend, other than Saturday's brisk wind. With temperatures
dropping into the 30's in many places by Sunday morning, we can
expect some frost, but these will be the coldest temperatures
we'll see throughout the 7-day forecast. The next active weather
system looks to move into Middle Tennessee next Tuesday night or
Wednesday, with much better instability parameters than tomorrow
night's system. However, the timing regarding next week's severe
potential is very much up in the air due to model discrepancies.

&&

.AVIATION...
(06Z TAFS)
Issued at 1251 AM CDT Fri Mar 31 2023

Showers are moving in from the west this morning. This wave should
be fairly brief..with minimal impacts to taf sites. Visibility at
CKV, BNA, and MQY might dip briefly to MVFR levels while some of
the rain moves overhead in the next few hours. We could see some
scattered showers throughout the rest of the morning, but it looks
like there will be a break in precip this afternoon. A line of
storms is expected to approach CKV around 03z Saturday and quickly
move east, bringing increasing surface winds, lower clouds, and
decreased visibility to CKV, BNA, and MQY before the end of the
taf period.

Kept the mention of low level wind shear from now through mid
morning as winds around 2000 feet are expected to be around 40 to
50 knots while surface winds are generally around 10 to 15 knots.
Surface winds will pick up later this morning and become even
stronger this evening, so llws mention not necessary at that point.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  58  70  36 /  90  90   0   0
Clarksville    75  55  64  34 /  90  90   0   0
Crossville     67  55  68  33 /  70  90  30   0
Columbia       75  56  71  36 /  70  90   0   0
Cookeville     70  56  69  35 /  70  90  20   0
Jamestown      67  55  68  33 /  70  90  20   0
Lawrenceburg   74  58  71  36 /  60  90  10   0
Murfreesboro   75  57  71  35 /  70  90  10   0
Waverly        74  55  65  36 /  90  90   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Adcock
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Whitehead

Nearby

Wind Advisories in Tennessee, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.